The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (208 KB) | Metadata | Table of Contents | ZAA summary
Volume 21, Issue 3, 2002, pp. 669–680
DOI: 10.4171/ZAA/1101

Published online: 2002-09-30

Exact Solution of a System of Generalized Hopf Equations

K.T. Joseph[1]

(1) Tata Institute of Fundamental Research, Mumbai, India

In this paper we construct explicit solutions for initial value problem for a system of first order equations. When $n = 1$, this system is just the standard Hopf equation in conservative form. When $n > 1$, the system is non-conservative. We use the vanishing viscosity method to construct solutions. As the system is non-conservative we use Volpert product and the algebra of generalized Colombeau functions to make sense of the products which appear in the equations.

Keywords: Generalized Hopf equations, Hopf-Cole transformation, explicit formula for the solutions of generalized Hopf equations

Joseph K.T.: Exact Solution of a System of Generalized Hopf Equations. Z. Anal. Anwend. 21 (2002), 669-680. doi: 10.4171/ZAA/1101